Alert archive / West Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 140, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2018, 9:13 PM EDT for Monroe County, West Virginia; Giles County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 9:13 PM EDT (01:13 UTC)
- Expired
- Aug 2, 2018, 10:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.1
The text
As transmitted.
801 WUUS51 KRNK 030113 SVRRNK VAC071-WVC063-030200- /O.NEW.KRNK.SV.W.0140.180803T0113Z-180803T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service BLACKSBURG VA 913 PM EDT THU AUG 2 2018 The National Weather Service in BLACKSBURG has issued a * Severe Thunderstorm Warning for... Northeastern Giles County in southwestern Virginia... Southwestern Monroe County in southeastern West Virginia... * Until 1000 PM EDT * At 913 PM EDT, a severe thunderstorm was located over Kimballton, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pearisburg... Pembroke... Peterstown... Rich Creek... and Red Sulphur Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for damaging winds. For your safety, move to an interior room on the lowest floor of a sturdy building. Stay away from windows. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3729 8065 3736 8083 3762 8072 3748 8043 TIME...MOT...LOC 0113Z 210DEG 9KT 3738 8071 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ MBS
2 follow-up statements
186 WWUS51 KRNK 030142 SVSRNK Severe Weather Statement National Weather Service BLACKSBURG VA 942 PM EDT THU AUG 2 2018 VAC071-WVC063-030200- /O.CON.KRNK.SV.W.0140.000000T0000Z-180803T0200Z/ Giles VA-Monroe WV- 942 PM EDT THU AUG 2 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN GILES AND SOUTHWESTERN MONROE COUNTIES... At 942 PM EDT, a severe thunderstorm was located over Lindside, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Peterstown... Kire... Wayside... Lindside... and Interior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for DAMAGING WINDS. For your safety, move to an interior room on the lowest floor of a sturdy building. Stay away from windows. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3735 8062 3740 8080 3762 8072 3748 8043 TIME...MOT...LOC 0142Z 210DEG 9KT 3744 8066 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ MBS
409
WWUS51 KRNK 030156
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
956 PM EDT THU AUG 2 2018
VAC071-WVC063-030206-
/O.EXP.KRNK.SV.W.0140.000000T0000Z-180803T0200Z/
Giles VA-Monroe WV-
956 PM EDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILES AND
SOUTHWESTERN MONROE COUNTIES WILL EXPIRE AT 1000 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3735 8062 3740 8080 3762 8072 3748 8043
TIME...MOT...LOC 0156Z 210DEG 9KT 3747 8064
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:47 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 2, 7:47 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
747 PM EDT Thu Aug 2 2018
.SYNOPSIS...
The Mid-Atlantic Region will remain in a very moist airmass
overnight through at least Friday as a deep southerly flow of
air persists ahead of a slow moving front. This will result in
periods of showers and storms with heavy rains and potential
flash flooding into Friday evening. The front will dissipate
across the region by Saturday resulting in somewhat drier
weather for the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 645 PM EDT Thursday...Updated pops/wx slightly to
increase PoPs in the Piedmont and the NC foothills areas. Have
also added thunderstorm gusty wind wording to the zones to
reflect a potential for wind gusts capable of downing
trees/powerlines.
Large-scale pattern remains unchanged and surface wave moving up
from the southern Appalachians is producing a large coverage of
heavy showers with embedded thunderstorms. This is expected to
all track north/northeast through the next 6 hours. As of 630
PM, already have several flash flood warnings essentially
stretching from eastern Stokes/Rockingham Counties northward to
Amherst County. Flood conditions likely will get worse in these
areas through midnight as rain/thunder from the Triad and the
Charlotte area progress northward. Unfortunately this will fall
in areas that have already seen excessive rainfall in parts of
the last 3 days. Specific to severe threat - have issued
several SVRs in the Piedmont in VA and NC already early this
evening as several have pulsed to severe limits. In these areas,
the ground is already pretty saturated and this damp ground
will create an environment which makes it easier to down
trees/powerlines. That threat will exist until at least late
evening when instability should wane and diminish thunderstorm
coverage. That said, it is east of the Blue Ridge through late
evening that we're becoming more focused for worsening flooding/
flash flooding and downed trees and powerlines from gusty
thunderstorm winds.
West of the Blue Ridge, rain should prove more scattered in
nature but an increase in coverage and intensity is expected by
late evening in the mountains of northwest NC and then
spreading northward into the New River/Roanoke Valleys into
southeast WV around and after midnight.
Otherwise, no other changes.
Previous discussion from 250 PM follows...
Convection slowly increasing over the west along the leading edge of
the main conveyor belt of showers ahead of the surface front near the
spine of the mountains. Expect this to gradually fill in with bands of
deeper convection likely espcly southern/central where have seen more
heating per breaks off latest visible images and subsequent instability
per ML Cape analysis. However since overall in between impulses aloft,
not expecting too much severe, except far eastern sections into
this evening, but bands of added very heavy rainfall likely as
the southerly flow remains unidirectional.
Main concern overnight into at least part of Friday afternoon with
added widespread heavy rain including embedded stronger storms as the
main mid level impulse to the south rides up the tropical moisture
plume. Models suggest quite a bit of lift with this feature as it
pivots up along and just east of the mountains by Friday morning before
finally exiting later Friday as the entire upper trough weakens.
However the degree of instability appears key to whether or not we see
an area of moderate rain work in from the southwest overnight or a mix
of deeper convective elements espcly along the leading edge where
things look a bit more unstable. For now will lean for some convection
to mix in leading to at least periods of heavy rain again overnight and
espcly west Friday morning as convergence underneath the upper
diffluence east of the circulation looks rather impressive. Also
forecast sounding profiles show great veering with height with rather
deep southeast low level flow beneath turning southwest flow aloft into
a unidirectional regime above. This may result in some enhancement via
upslope with training bands of showers and storms perhaps pivoting
around the mid level wave by morning. Thus given wet antecedent
conditions, expect this caboose type feature to lead to more flooding
problems with another 1-3 inches possible and locally more if deeper
convection redevelops late. Therefore extending the flash flood watch
out until Friday evening for now for the entire area.
Should see convection start to decrease some Friday afternoon as the
wave opens up and the main complex of better upward motion heads
northeast per latest NamNest. However appears the trailing surface
trough axis may still combine with orographics and outflow to
produce added bands of deeper convection through late in the
day. Thus keeping likely/categorical pops going through much of
the period along with a heavy rain mention espcly into this
evening and again later tonight.
Lows similar to the past couple of nights given moisture around with
lows 60s west to lower 70s east, and highs Friday mostly 70s to lower
80s.
Forecast confidence through tonight into Friday morning is high
regarding the persistent pattern but low to moderate regarding
how widespread the flash flood threat will be as well as any
severe weather potential.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 300 PM EDT Thursday...
Friday night into Saturday a transition in weather patterns will be
complete as what has been a persistent trough across the Mississippi
River Valley weakens to a progressive weak shortwave that heads east
through the Ohio Valley. Concurrently, an upper ridge off the
southeast U.S. coast will begin to retrograde west towards the
coast. By Monday, the center of the high will be over TN/AL/GA with
an associated latitudinal ridge axis covering much of the southeast
U.S.
While this new pattern will remove what has been a substantial low
level jet of moisture from the eastern Gulf of Mexico into our area,
it will not remove the generous amount of low level moisture already
over the region. Showers and storms are still expected to develop.
However, rather than then widespread events of the past several
days, they will become diurnal in timing, isolated to scattered in
coverage, and be focused over the mountains where differential
heating orographical influences will act as the means of low level
convergence to help initiate the convection.
Temperatures will also trend higher during the above time period so
that by Sunday the daily average temperature will be about three to
five degrees above normal.
Confidence is the above portion of the forecast is moderate to high.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 230 PM EDT Thursday...
Sunday night into Monday night we are expecting more of the same as
compared to Saturday night into Sunday, more isolated to scattered
diurnal showers and storms, with the best concentration over the
mountains. Temperatures will also be comparable.
Tuesday through Thursday will be our next notable change in the
weather pattern. While timing varies from model to model, the
general trend will be for a cold front to approach and then cross
the area. The big questions are the arrival time and whether or not
the front actually clears the area to the southeast, or becomes
stalled and/or washes out across over the region.
Given that this front will be heading south into the broad upper
high across the southeast U.S., the solutions that hint towards a
slower arrival time and limited progress through our region seem
more reasonable. Our forecast will reflect this scenario.
Average temperatures should be about the same in the latter half of
the weeks compared to the first half. Although, this average will
likely come as a result of the high temperatures trending lower and
the low temperature trending a little higher.
Forecast confidence in the Sunday night through Monday night of the
forecast is moderate to high. Confidence in the Tuesday through
Thursday part of the forecast is low to moderate given the discussed
uncertainties.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 745 PM EDT Thursday...
Mix of VFR to local IFR conditions initially, but an expected
degradation in flight categories expected overnight, as the case
the last couple nights.
Greatest aviation ops impact at Lynchburg and Danville through
03z with extensive shield of showers and thunderstorms moving
northward from the Triad. Coverage of rain/thunder less through
03z in western terminals. After midnight, this precipitation
shield will then move westward after midnight to affect
Bluefield, Roanoke, Lewisburg and Blacksburg with a relative
minimum in shower coverage in eastern TAFs. Should see less
thunderstorm coverage by that point, but temporary MVFR- IFR
visby likely for western TAFs in SHRA/+SHRA. Ceilings will also
lower to MVFR-IFR category overnight into early Friday. Friday
also looks quite wet and have indicated 6SM SHRA as next and
final wave of showers moves north from the Carolinas with MVFR
cigs. Winds light south tonight and overnight, increasing to
around 4-8 kts.
Confidence moderate in cig/visby taf elements, high on winds.
Extended...
Moist airmass will slowly diminish during the weekend with a
return to a more summerlike pattern as upper ridging builds in
from the Atlantic limiting storms to mainly the afternoon/evening
variety. Until then should expect periods of sub-VFR conditions
in storms as well as at night/early morning at most sites.
Confidence is moderate to high, both temporally and spatially
throughout the extended period.
&&
.HYDROLOGY...
As of 1000 AM EDT Thursday...
The Flash Flood Watch is now in effect for the entire
Blacksburg forecast area until Friday evening.
Appears that another 1 to 3 inches of rain will be possible
in spots east of the Blue Ridge into this evening with another
slug of heavy rain likely over the mountains overnight into
Friday morning. Rainfall past 2 days has averaged about one half
to 2 inches along/west of the Blue Ridge, though some areas saw
upwards of 5 inches or more, while some locations saw less. The
heavier rains have fallen across the NC foothills, into
southside VA and just east of Lynchburg from rain Thursday
morning, with another stripe across portions of Southeast WV
into Wythe County. So for some of these areas that are
completely saturated, it will not take more than an inch or so
of additional rainfall in an hour or two to cause additional
flooding. Thus, flash flooding could occur almost anywhere
overnight into midday Friday, but areas along the Blue Ridge and
points east have the best chance of flooding into this evening,
followed by the mountains and foothills overnight into Friday
morning as a final wave rides up along the stalled front.
In addition, after several days of rainfall where several inches to
5+ occur, will have to watch main stem rivers, particularly, the
Dan, New and Greenbrier Rivers, and possibly the Yadkin. Those
along the Dan, Greenbrier, and Yadkin, as well as upper New
River should pay attention to the forecast and river levels
through Saturday and even Sunday. A river flood warning for at
least minor flooding is now in effect for the Dan River with
some of this flooding likely to linger into the weekend pending
rainfall into Friday. Some of the ensemble rainfall and runoff
guidance also suggest the possibility of at least minor flooding
as well along portions of the Greenbrier, and headwaters of the
New River above the dams.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday evening for VAZ007-009>020-
022>024-032>035-043>047-058-059.
NC...Flash Flood Watch through Friday evening for NCZ001>006-
018>020.
WV...Flash Flood Watch through Friday evening for WVZ042>044-507-
508.
&&
SYNOPSIS...JH/SK
NEAR TERM...AL/JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...AL/JH
HYDROLOGY...JH/WPHazardous weather outlook, Aug 2, 2:59 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 259 PM EDT Thu Aug 2 2018 NCZ001>004-018>020-VAZ007-009>020-032-WVZ042>044-507-508-031900- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Patrick-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 259 PM EDT Thu Aug 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ022>024-033>035-043>047-058-059-031900- Rockingham-Caswell-Roanoke-Botetourt-Rockbridge-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 259 PM EDT Thu Aug 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, strong to isolated severe thunderstorms containing damaging winds will be possible into this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 2, 7:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLOOD 6 N EVINGTON 37.31N 79.27W
08/02/2018 CAMPBELL VA 911 CALL CENTER
WATER THIRTEEN INCHES DEEP WAS OBSERVED FLOWING OVER THE
SPILLWAY OF TIMBERLAKE DAM.
&&
16Local storm report, Aug 2, 8:04 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
804 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 NNW ELKIN 36.33N 80.87W
08/02/2018 SURRY NC TRAINED SPOTTER
TREE DOWN ON US ROUTE 21 NEAR OLD HIGHWAY 21 NEAR ELKIN.
TIME ESTIMATED FROM RADAR.
&&
LOCONTOLocal storm report, Aug 2, 8:05 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 5 NNW ELKIN 36.33N 80.87W
08/02/2018 E0.00 INCH SURRY NC TRAINED SPOTTER
PONDING AND MINOR STREET FLOODING ON ROUTE 21 NEAR OLD
HIGHWAY 21 NEAR ELKIN.
&&
LOCONTOSpecial weather statement, Aug 2, 8:09 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
809 PM EDT THU AUG 2 2018
VAZ010>013-WVZ044-030115-
Giles-Pulaski-Bland-Wythe-Monroe-
809 PM EDT THU AUG 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PULASKI... GILES...EAST CENTRAL BLAND...NORTHEASTERN WYTHE AND
SOUTHWESTERN MONROE COUNTIES...
Until 915 PM EDT.
At 809 PM EDT, strong thunderstorms extended from Cascades to White
Gate to near Fort Chiswell. Movement was north at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
and Union.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3764 8042 3743 8045 3742 8048 3739 8046
3734 8047 3721 8070 3694 8087 3690 8104
3717 8099 3733 8088 3735 8085 3736 8086
3757 8072
TIME...MOT...LOC 0009Z 194DEG 14KT 3739 8057 3722 8084 3693 8100
MBSLocal storm report, Aug 2, 8:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLOOD 3 ESE FOREST 37.35N 79.23W
08/02/2018 CITY OF LYNCHBURG VA PUBLIC
BASEMENT FLOODING AT A RESIDENCE ON SEVEN OAKS DRIVE.
&&
LOCONTOLocal storm report, Aug 2, 8:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
853 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD 5 N EVINGTON 37.30N 79.28W
08/02/2018 CAMPBELL VA BROADCAST MEDIA
SIGNIFICANT FLOODING ACROSS ALUM SPRINGS ROAD.
&&
LOCONTOThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:09 PM EDT | Special Weather Statement | RNK | Monroe | 66 min |
| Aug 2, 8:24 PM EDT | Tornado Warning | RNK | Monroe | 36 min |
| Aug 2, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 37 min |
| Aug 2, 8:43 PM EDT | Tornado Warning | RNK | Monroe | 32 min |
| Aug 2, 8:51 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 26 min |
| Aug 2, 10:01 PM EDT | Areal Flood Warning | RNK | Monroe | 3 hr |
| Aug 3, 2:42 PM EDT | Areal Flood Warning | RNK | Mercer, Monroe | 3 hr |
| Aug 2, 9:20 PM EDT | Flash Flood Warning | RNK | City of Lynchburg | 6 hr |
| Aug 3, 1:53 AM EDT | Special Weather Statement | RNK | Halifax | 67 min |
| Aug 3, 3:09 AM EDT | Flash Flood Warning | RNK | City of Lynchburg | 23 hr |
| Aug 3, 5:38 AM EDT | Areal Flood Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 9 hr |
| Aug 3, 8:47 AM EDT | Areal Flood Warning | RNK | Grayson, Smyth, Wythe | 9 hr |
| Aug 3, 2:54 PM EDT | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 66 min |
| Aug 3, 4:02 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Pittsylvania, City of Danville, City of Lynchburg, City of Martinsville | 58 min |
| Aug 3, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Franklin, Halifax, Henry and 3 more | 63 min |
| Aug 3, 5:30 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 60 min |
| Aug 3, 5:36 PM EDT | Special Weather Statement | RNK | Franklin | 54 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2018Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.